Jump to content

Search the Community

Showing results for tags 'digestion'.



More search options

  • Search By Tags

    Type tags separated by commas.
  • Search By Author

Content Type


Forums

  • Support
    • Read This First
    • Introductions and updates
    • Tapering
    • Symptoms and self-care
    • Finding meaning
    • Relationships and social life
  • Members only
  • Current events
    • Success stories: Recovery from withdrawal
    • Controversies, actions, events
    • In the media
    • From journals and scientific sources

Find results in...

Find results that contain...


Date Created

  • Start

    End


Last Updated

  • Start

    End


Filter by number of...

Found 2 results

  1. I am in the last part of my withdrawal from Celexa (Citalopram). Recently (about 4 weeks ago) I did a reduction that was faater that I have been used to. Six weeks ago I did my usual 10% and the 2 weeks later I thought I was doing another 10% butt ended up doing a 15% by mistake. I have been using a commercial liquid formulation I am now at 0.45. A couple of weeks later i developed symptoms which (although relatively mild now) seem related to my digestion. I have been following a.low histamine diet for the most part (for about 4 years). I have had tinnitus during this time, mostly mild. I've also had a number of other sympoms that improved with diet. Right now every time I eat, I have what feels like sugar spike plus increased tinnitus and sinus congestion watery eys. I thought that there was a further dysregulation of my histamine sensitivity;However, I am reacting to some of the usual (low histamine) foods so I'm thinking there is something else involved. I also stopped a supplement that I was taking for optical nerve health (I have glaucoma). I was wondering whether I have Salicylate or other digestive issue. I also wonder about my sugar levels being affected. I'm wondering if anyone has any thoughts regarding this...i am thinking of consulting a nutritionist/chiropractor and get tested for food sensitivities. Also, wondering whether getting back to a small supplementation of Magnesium, fish oil (which were part of the suppplement I was taking) could be helpful? Any thoughts would be appreciated!
  2. Hi, Reaching out for some hope and some help after talking with Betsy on another site. Background: Was once on Venlafaxine (Effexor) from end of 2000 to early 2009. Came off with emotional imbalance but no long-lasting physical withdrawal symptoms. I replaced the pills with a lot of exercise and good sleep. Last year I was playing a minority sport at international level. Now I am nothing, unable to function. Acute stress in early 2016 leading to colds, possibly a virus (may have been exhaustion), a calf tear and then extreme anxiety that I had a clot in it followed by tremors which I thought were a serious neurological illness. GPs said it was neither. Referred for an ultrasound (two months later came back negative). Visited GP who prescribed Propanolol (3x10mg). Had side effects and had a panic attack in the night. Thought I was actually dying. He changed me to Atenolol (1x50mg) and Venlafaxine (Venlablue extended release) (2x37.5mg capsules). Came off the beta blockers quite quickly (he advised to stop taking the Atenolol and use the Propanolol to taper down). In hindsight I think this was done too quickly. Stayed on the Venlafaxine. Suffered from tachycardia and high blood pressure which exacerbated the anxiety even more. Eventually these stabilised to an extent. I decided I felt ok and didn’t want to be on any pills so I started to taper the Venlafaxine. I took one capsule once a day for a week then opened it up and took one of the three 12.5mg tabs out. So total taper was 7 days at 37.5mg and 2 days at 25mg, total days on the Venlafaxine 34 days. Went through hell. Which then got worse. I now know this taper was too fast. Had a rebound of the tachycardia but that all settled down again. Had the electric shocks in the head, headaches, sense of not being here, indigestion leading to heartburn, muscle pains and twitches, waking up with a clenched jaw and shaky, all sorts of things. At times it felt like the body was shutting down, everything was closing in. I identified this seem to happen after eating certain things. Specifically sugar, spinach, possibly broccoli and possibly wheat (I generally haven’t eat much gluten for years). Supplemented with Omega 3,6,9 (I already took one a day, upped to 3), Magnesium and Calcium and a pretty thorough multi-vitamin (Wellman, which I already took). When the heartburn got bad I started taking apple cider vinegar before meals. Struggled for weeks with pressure in the head, throbbing pulse in the belly and generally feeling horrific. Stool is not normal, looks undigested. Went for tests at the GP, bloods came back all ok. B12 ok, vitamin D ok, Thyroid (TSH and T4 only) ok, Glandular fever negative. I’ve been for massage, been to the chiropractor (atlas was out and was adjusted) which seemed to stop in the internal vibrations I was getting at night. After 10 weeks of this horrendous withdrawal and with the indigestion now turning into a complete loss of appetite (I have never not been hungry) and now weight loss I decided to reinstate at a low dose. I had been unsure of whether to do this as I kept believing there was something else wrong, another test needed. I cut a 37.5mg instant release pill into quarters on Saturday night and within an hour I felt like myself for the first time in weeks or months (I don’t know anymore as I have completely lost track of time). The sensation of a blocked steam valve in my head was gone, I couldn’t believe it. Even the pulsing in the stomach stopped. I was amazed. I had been waking up in the wee hours of the morning for a few days prior to the reinstatement. I have continued on the 9.375mg dose twice a day since Saturday. On Sunday morning I woke up at 3am unable to get back to sleep, eventually getting up. It happened again on Monday morning although I managed to get back to sleep for the first time and had the best day I’ve had in a long time (until the late afternoon which I think was brought on by eating something with sugar and gluten, only thing that fits the pattern). Then this morning (Tuesday) I awoke after 1am and did not sleep properly again. Trying to sleep for that length of time this morning I became more aware of what was happening – as I was falling asleep (or perhaps the transition into REM sleep) there was a surge of something (adrenaline?) that would jolt me awake. It left me shaky (shaky all day) and jittery. I could feel it in my arms, as if it was an adrenal response to a fight situation. But I thought I was calm, possibly in a light sleep. It makes no sense to me. I feel completely lost. I thought I was at my wits end and had found a solution. I had hope on Saturday through to Monday that maybe I could stabilise on this low dose for a few months then think about coming off once I have all-round health back. I often feel a bit better later on at night, around 7pm, sometimes later although it’s not uniform. But now I am scared again. Terrified. The lack of appetite, undigested food and weight loss combined with the severe lack of sleep is only feeding anxiety that I am not going to live through this. I already had a fear of death. The body needs nutrients and needs sleep. You cannot survive without them. Almost everything else in my life that had caused the stress has been resolved (job, living situation, car). I still have the calf tear but I am getting treatment for that. My girlfriend and I are about to finally move into a new place this month, I have every reason to be happy but I cannot function when I have these physical symptoms and I’m so scared I’m not going to make it to live this new happy life. I’m sorry this is so long. I’ve tried to cover the medication in enough detail and the story of the symptoms. I don’t know what to do or what options I have. I am waiting on: - Results of a lyme disease test, in the next week - Results of a 24hr cortisol test, in the next week - Results of a hair test analysis on 20th July - A meeting with consultant at the hospital on 20th July (for the stomach and head problems) Maybe the current symptoms are the side effects of started on Venlafaxine. I did have a damaged sleep cycle when I started but back then I thought this was some sort of illness or a side effect of the beta blockers. Maybe I should try to ride this out for a few weeks, or will the lack of sleep and messed up digestive system finally take its toll on me?? Maybe I should increase the Venlafaxine dose to 18.75 twice a day? I don’t want to be on this medication at all but I need to stabilise if I ever want to come off it. Maybe I actually need it for the anxiety? (Although I wouldn’t be anxious if I didn’t have symptoms!) Any thoughts would be greatly appreciated. I feel so weak and utterly, utterly hopeless now.
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy